MAUDE Adverse Event Report: NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. Z-MED II-X CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 305X
Health Effect - Clinical Code No Information (3190)
Date of Event 10/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Numed notified of this medwatch report by braun interventional systems.Braun interventional systems received the report from b.Braun medical.B.Braun medical received the report from the fda.The medwatch report contains very minimal information and there is no information as to who the user facility/initial reporter is.Numed is unable to even confirm this complaint.Based on the minimal information that was supplied in the user facility medwatch report, we can determine that this device was being used off-label.This device is only approved for pulmonary valvuloplasty and in the report it states that it was being used for balloon aortic valvuloplasty.A comparison catheter of the same catalog number was pulled and tested for burst pressure.The rated burst pressure for this size is 7 atm.The comparative catheter was inflated to rbp with no issues.It was then taken above the rbp and didn' burst until 11 atm, which is well above the labeled rated burst pressure for this device.
 
Event or Problem Description
Medwatch form received by bis from fda - "during balloon aortic valvuloplasty, the balloon initially inflated but ruptured.As a result, this balloon was removed and another balloon was inflated successfully.".

Brand Name
Z-MED II-X CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key7048034
Report Number1318694-2017-00028
Device Sequence Number1069288
Product Code DQY
UDI-Device Identifier04046964315848
UDI-Public04046964315848
Combination Product (Y/N)N
PMA/510(K) Number
K022722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number305X
Device Catalogue NumberPDZ733
Device Lot NumberZZX-1936
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1